Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 76, NWS Jackson, MS

December 28, 2008Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 28, 2008, 7:29 AM CST for Attala County, Holmes County, Mississippi. It took effect at Dec 28, 2008, 3:00 PM CST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 7:29 AM CST (13:29 UTC)
In effect from
Dec 28, 2008, 3:00 PM CST
Expired
Jan 2, 2009, 3:51 AM CST
In force
5 days
Issued by
NWS Jackson, MS
Flood severity
Minor

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River at West (WSTM6).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KJAN 281329
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
729 AM CST SUN DEC 28 2008


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN MISSISSIPPI... 

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC007-051-291929-
/O.NEW.KJAN.FL.W.0076.081228T2100Z-081231T1500Z/
/WSTM6.1.ER.081228T2100Z.081229T1200Z.081231T0000Z.NO/
729 AM CST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR THE BIG BLACK RIVER AT THE TOWN OF WEST 
* FROM THIS AFTERNOON UNTIL WEDNESDAY MORNING...OR UNTIL THE  
  WARNING IS CANCELLED.
* AT 6:45 AM SUNDAY...THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON...AND IS EXPECTED TO RISE TO NEAR 15.5 FEET BY MONDAY 
  MORNING.  THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TUESDAY 
  EVENING.
* IMPACT AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED       FORECAST 6 AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED  CREST DAY TIME

UPPER BIG BLACK RIVER
WEST            15  14.3 SUN  7 AM  15.5  15.3  14.8  15.5 MON  6 AM

$$
7 follow-up statements
000 
WGUS84 KJAN 290214
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
814 PM CST SUN DEC 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
   MISSISSIPPI...
 
   BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 

SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC007-051-300814-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-081231T1800Z/
/WSTM6.1.ER.081228T2345Z.081229T1800Z.081231T0300Z.NO/
814 PM CST SUN DEC 28 2008

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY EVENING...
  THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL LATE TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:45 PM SUNDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY 
  EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  15.1 SUN 08 PM  15.4  15.3  14.7  15.5 MON 12 PM

$$
000 
WGUS84 KJAN 291402
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
802 AM CST MON DEC 29 2008


...THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST 
   AFFECTING ATTALA AND HOLMES COUNTIES... 


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC007-051-302002-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090101T1700Z/
/WSTM6.1.ER.081228T2345Z.081230T0000Z.090101T0200Z.NO/
802 AM CST MON DEC 29 2008


THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:45 AM MONDAY...THE STAGE WAS 16.1 FEET. 
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 16.5 FEET BY THIS
  EVENING. THE RIVER WILL LIKELY FALL BELOW FLOOD STAGE BY WEDNESDAY 
  EVENING.
* IMPACT AT 17 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.


&&
 
              FLOOD    OBSERVED       FORECAST 6 AM       CREST
LOCATION       STG   STG DAY  TIME   TUE   WED   THU  CREST DAY TIME

UPPER BIG BLACK RIVER
WEST            15  16.1 MON  7 AM  16.3  15.6  14.4  16.5  MON 6 PM

$$
000 
WGUS84 KJAN 292154
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
354 PM CST MON DEC 29 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...

 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC007-051-310354-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090101T1930Z/
/WSTM6.1.ER.081228T2345Z.081230T0600Z.090101T0430Z.NO/
354 PM CST MON DEC 29 2008

THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:45 PM MONDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY 
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY 
  BEFORE MIDNIGHT.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   TUE   WED   THU CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  16.7 MON 03 PM  17.0  16.0  14.4  17.0 TUE 12 AM

$$
000 
WGUS84 KJAN 300108
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
708 PM CST MON DEC 29 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...

 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC007-051-310708-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090101T1948Z/
/WSTM6.1.ER.081228T2345Z.081230T0600Z.090101T0448Z.NO/
708 PM CST MON DEC 29 2008

THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:45 PM MONDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY 
  MIDNIGHT TONIGHT. 
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   TUE   WED   THU CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  16.9 MON 07 PM  17.0  16.1  14.5  17.0 TUE 12 AM

$$
000 
WGUS84 KJAN 301507
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
907 AM CST TUE DEC 30 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 


SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC007-051-312107-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090102T0300Z/
/WSTM6.1.ER.081228T2345Z.081230T1045Z.090101T1200Z.NO/
907 AM CST TUE DEC 30 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM TUESDAY THE STAGE WAS 17.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   WED   THU   FRI CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  17.1 TUE 09 AM  16.4  15.0  13.6     CRESTING        

$$
000 
WGUS84 KJAN 310034
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
634 PM CST TUE DEC 30 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...

 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC007-051-010634-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090102T0900Z/
/WSTM6.1.ER.081228T2345Z.081230T1045Z.090101T1800Z.NO/
634 PM CST TUE DEC 30 2008

THE FLOOD WARNING CONTINUES FOR  THE BIG BLACK RIVER AT WEST
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:45 PM TUESDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THURSDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   WED   THU   FRI CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  16.9 TUE 06 PM  16.5  15.4  13.6     FALLING        

$$
000 
WGUS84 KJAN 311446
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
846 AM CST WED DEC 31 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 

SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC007-051-012046-
/O.EXT.KJAN.FL.W.0076.000000T0000Z-090102T0951Z/
/WSTM6.1.ER.081228T2345Z.081230T1045Z.090101T1851Z.NO/
846 AM CST WED DEC 31 2008

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 AM WEDNESDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW AFTERNOON.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   THU   FRI   SAT CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  16.7 WED 08 AM  15.6  13.4  12.1     FALLING        

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 28, 3:15 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Dec 28, 3:15 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CST SUN DEC 28 2008

.DISCUSSION...SHORT TERM(TODAY THROUGH MONDAY NIGHT)...LOCAL RADARS
NOW HAVE ALL OF THE MEASURABLE RAINS E OF I-55 MOVING STEADILY E.
ISOLATED SHRA/TSRA STREAMING INTO SERN MS ALONG I-59 CORRIDOR ARE
BECOMING SOMEWHAT ALIGNED WITH UPPER LEVEL SWLY FLOW AS AN UPSTREAM
MID LEVEL VORT CENTER IN W TX SPINNING OUR DIRECTION. MOST RAINFALL
AMOUNTS OVERNIGHT FELL IN THE 0.5-1.5 INCH RANGE WITH SYSTEM
WEAKENING AS IT PROGRESSED INTO OUR CWFA.

EXPECT THE FRONT TO GET HUNG UP FOR 12 HOURS OR SO IN EXTREME SE MS
AS A PACIFIC SURFACE HIGH(1025MB) CENTER BUILDS INTO THE REGION FROM
THE ARKLATEX WITH RAPIDLY DIMINISHING NWLY WINDS. CLOUDS AND SOME
HINT AT LIGHT RAIN STAYS OVER SERN THIRD OF CWFA THIS EVENING AS THE
DISTURBANCE TRACKS INTO THE TN VALLEY BY LATER TONIGHT. SHALLOW DRY
LAYER SHOULD CONTROL NWRN TWO THIRDS OF CWFA UNTIL THAT UPPER TROUGH
PASSES...AND DEEPER DRYING/COOLING TREND RESUMES INTO MONDAY. BY
MONDAY NIGHT...CLEAR SKIES AND LIGHT WIND SET UP A GOOD RADIATIONAL
COOLING SCENARIO FOR A RETURN OF SOME FROST EARLY TUESDAY MORNING...
MAINLY NORTH PORTIONS.

RATHER INTERESTING COMBINATION OF COOL LOWS AND MILD HIGHS IN LATEST
GFS MEX MOS BEYOND TODAY. NOT MUCH OVERALL DEVIATION FOLLOWING GOOD
PERFORMANCE IN THE RECORD SETTING WARMTH OF SATURDAY. THE ONLY POP
ADJUSTMENTS WERE FOR BOOSTING CHANCES OVER SERN CWFA THROUGH TONIGHT
AS A FEW HUNDREDTHS OF AN INCH PROBABLY WORTH BETTER THAN THE NEAR
50 PERCENT MAV VALUES./40/

LONGER TERM(TUESDAY THROUGH SUNDAY)...

LOOKS LIKE A PROGRESSIVE PATTERN WHERE SYSTEMS WILL PASS THROUGH THE
REGION EVERY FEW DAYS...WHICH WILL BRING FLUCTUATIONS IN DAILY HIGHS
AND COOL NIGHT TIME LOWS. GFS...EUROPEAN AND ENSEMBLE MEANS WERE IN
GENERAL AGREEMENT WITH THE PROGRESSIVE PATTERN.

A PACIFIC AIRMASS WILL QUICKLY EXIT THE REGION ON TUESDAY...AS A
DRY COLD FRONT PUSHES THROUGH ON TUESDAY NIGHT. HIGH PRESSURE
WILL PUSH ACROSS THE REGION ON WEDNESDAY. GFS TRIED TO BRING SOME
LIGHT SHOWERS ACROSS THE SOUTH...BUT WENT WITH DRY POPS INSTEAD.
WE WILL START TO GET SOME RETURN FLOW AHEAD OF A WEAK UPPER TROUGH
COMING OUT OF THE PLAINS ON NEW YEARS DAY. THIS SYSTEM DOES NOT LOOK
AS IMPRESSIVE AS IT DID ON THE LAST SEVERAL MODEL RUNS. WE WILL GET
SOME SCATTERED SHOWERS ACROSS THE REGION ON THURSDAY AND THURSDAY
NIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION ON FRIDAY. THE SHOWERS
WILL END FROM THE NORTHWEST ON FRIDAY EVENING. HIGH PRESSURE WILL BUILD
ACROSS THE REGION ON SATURDAY. WE WILL START TO GET SOME RETURN FLOW
ON SUNDAY FOR SOME ISOLATED SHOWERS ON SUNDAY.

AS FAR AS TEMPS WENT WITH A BLEND OF MEX AND MOS GUIDANCE.  FOR POPS
WENT CLOSE TO MEX POPS...EXCEPT WENT DRY FOR WEDNESDAY./17/

&&

.AVIATION...MVFR CONDITIONS MAINLY LIMITED TO NEAR THE FRONTAL ZONE
OVER SERN MS WHILE CEILINGS IMPROVE TO VFR ABOUT 75 MILES INTO THE
COOL AIR. SHRA AND ISOLATED TSRA CONTINUE TO WEAKEN AS THEY TRACK NE
AT 40KTS+. VERY SMALL SEWD SHIFT IN CLOUDS AND RAIN UNTIL LATER THIS
EVENING WHEN THE TROUGH MOVES BY TO OUR N. EXPECT VFR CEILINGS
GENERALLY RISING ABOVE 5K FEET BY MIDDAY BEFORE THEY START CLEARING
FROM NW TO SE LATER TONIGHT. WINDS WILL REMAIN LIGHT NW AT 7-11KTS.
/40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  39  64  36 /  13  31   3   0
MERIDIAN      59  40  64  30 /  32  44  13   0
VICKSBURG     57  40  64  36 /   9  22   2   0
HATTIESBURG   63  48  66  36 /  62  61  15   0
NATCHEZ       58  43  64  37 /  21  47   4   0
GREENVILLE    55  36  61  39 /   2   6   1   0
GREENWOOD     55  35  60  36 /   5  11   2   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Dec 28, 4:07 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
407 AM CST SUN DEC 28 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
407 AM CST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:59 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey46 min
Dec 27, 7:41 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes49 min
Dec 27, 8:02 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more58 min
Dec 28, 7:25 AM CSTRiver Flood WarningJANCarroll, Leflore59 hr

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.